Is Cymbalta worth it?
- 2 Jun 2011 by cardigandoll
- 11 Jun 2011
- cymbalta, depression, anxiety, generalized anxiety disorder, doctor, medication
I've never taken medication before in my life but I finally had to talk to my doctor about my anxiety and increased feelings of depression. He wanted to put me on something else, but after hearing that one of the side effects was weight gain I put the kibosh on that immediately.
He did say that I'm more likely to lose weight on Cymbalta and has given me a two week sample of 30mg/day. I cannot express how terrified I am of starting this drug. I just can't handle the possibility of gaining weight. I don't want to further complicate my life by taking anti-depressants. I don't know.
Added 15 Jun 2011:
Update: After under a week of taking Cymbalta, I decided that my doctor's appointment just didn't sit right with me. He was very quick to take out that perscription pad and didn't seem interested in pursuing other possible causes for my anxiety and depression. I wanted him to test my thyroid and possible vitamin deficiencies, but he wasn't interested in listening and practically pushed me out the door with a box of samples in hand.
I have decided not to continue with Cymbalta. I'm currently taking a multi-vitamin for women, Omega 3-6-9, and 5HTP. One of the biggest changes I've noticed is I sleep better at night and have WAY more energy during the day. The feelings of despair are gone (for now), and I'm going to continue with this and see how it goes. I just wanted to try a more holistic approach to my health first before diving right into serious medication. If it doesn't work then at least I'll know. Anyway - thank you all so much for your encouragement and support. I wish everyone the best.
There is always the possibility of gaining weight while on an antidepressant, but I have to say that if you are consciencious of your calorie intake and eat healthy that there is little to worry about. I have taken Cymbalta and I have gained weight, I also did not watch what I ate, snacking on high calorie foods frequently. I now am taking an antidepressant called Pristiq and have lost 25 lbs by reducing calorie intake.
Try the antidepressant for one month. It will take upwards of a month to reach full effectiveness. It may well increase your mood so that you eat less. Be prepared for some mild side effects such as nausea and headache when you first start the Cymbalta. These side effects will wear off with continued use. There are many antidepressants to try. If Cymbalta isn't right for you, then you can try another. One size does not fit all.
I have never taken medication either and I have huge fears of gaining weight too. I think that if you write down everything you eat you are more conscious of it. I think you should give this a go for at least a month. Everyone's body is different. I just went up to 300 mg of Welbutrim and I have very little appetitie. I lost a few pounds. When I get my follow up in 3 weeks, I am going to ask for an SSRI as this seems to be lacking and I can feel I am not quite there yet.
Hi there cardigandoll! I use Cymbalta for my primary pain medication for diffuse chronic pain. I don't know what I would do without Cymbalta.
In my own situation, I feel as if Cymbalta depresses my appetite. For the last 4 weeks, I haven't had the sensation of "hunger" except for one time.
I agree with Laurie that if you're able to eat properly & healthily you shouldn't have too much of a problem. Some people with depression don't eat well. It's very important to "listen" to your body. Exercise if you're able, walk and stretch if you're able. Do something fun like playing a game with kids or walking your dog. You won't even notice that you're doing therapy for your depression! LOL Vitamin D, "the sun", can also help to alleviate some of your depression.
My husband had clinical depression for many years. Some of the side effects of many anti-depressants are the same or similar. After your body "adjusts", a particular side effect may disappear entirely. Try to maintain a healthy weight & be vigilant & you'll succeed! You have the power, cardigandoll! You can do it!
Good luck and all the best with whatever you decide! from Wendy :)
Hello cardigandoll. I kind of chuckle to myself. I was once on cymbalta. I gained no weight whatsoever. Na-da. It was stopped only because I had a very late allergic reaction. But was on it for at least a year. 60mg. and it was uped for a short period to 90mg. By the way, its a very positive medication,in as much that many people taking cymbalta, seem to be satisfied with the results they experience against thier for depression and anxiety. best of wishes.
there is always the possibillity of loosing or gaining weight when you go through depression you could always try this medication if it is a problem for you then your doctor may be able to use one the does not have weight gain as side effects, but depression is something that needs to be addressed there are even older drugs than the SSRI's but whatever you do I hope that it is something that is the best for you,
i have been on Cymbalta for the past two years for Fibromyalgia and it helps alot. If you miss your dose though you feel yukee, so make sure you take it as close to the same time everyday. I have never had a problem with this medication. Good Luck
I don't know about Cymbalta, but I take Lyrica & have said it hasn't made me gain weight, but I actually have, but I contribute that to taking my nightly Xanax & NOT going strait to bed. Then about 30 minutes later I get the muncies. Last nite I ate over a 1/2 bag of potatoe chips before I even realized what I had done. My husband says he finds chip trails as he calls them all the time & I don't even remember raiding the kitchen! So yes, watch what you eat! First & foremost...
yes Cymbalta is defenitely worth it! I am on 90 mg of it and it helps my anxiety and depression enormously!!! Don't be afraid ok. I do not gain weight from on Cymbalta and oh I do not need my klonopin during the day anymore. That's right. I stared on 60 mg and uped it to 90 to see if it would help my pain too(that it didn't help, but suppose too) About gaining weight, I'm on other drugs too that does that to me plus I can't exercise right due to my back.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Mar 2012 • 6 answers
Posted 15 Apr 2012 • 2 answers
Posted 20 Feb 2014 • 4 answers
Posted 18 Dec 2014 • 4 answers
Posted 5 Nov 2015 • 6 answers